MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK) RIGHT 14 MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK) RIGHT 14 MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Fall (1848); Scar Tissue (2060); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial right total knee arthroplasty with competitor product.Approximately 11 months post op, the patient was revised to zimmer biomet product.Subsequently, the patient was revised 1 year later due to a mechanical fall that caused instability, patellar grind, patellar maltracking and quadricep rupture.The quadricep muscle and vastus medialis were repaired along with the polyethylene liner exchanged.The patella is a competitor component that remained intact.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h6; h10 the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: revision notes: mechanical fall that led to instability with patellar grind, maltracking, and extensor mechanism weakness, no evidence of loosening or infection; noted laxity to varus valgus stress and extension to the knee that hyperextended a few degrees.Polyethylene exchange completed; uncomplicated procedure.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK) RIGHT 14 MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14499380
Report Number0001822565-2022-01588
Device Sequence Number5150916
Product Code JWH
UDI-Device Identifier00889024555051
UDI-Public(01)00889024555051(17)231130(10)64202796
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181947
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue Number42522800414
Device Lot Number64202796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer05/11/2022
09/12/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date05/26/2022
09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight88 KG